On the Optimal-Control Problem for Dynamical Processes With Variable Delays

[+] Author and Article Information
H. R. Sebesta

Oklahoma State University, Stillwater, Okla.

L. G. Clark

Department of Engineering Mechanics, The University of Texas, Austin, Texas

J. Basic Eng 90(2), 181-186 (Jun 01, 1968) (6 pages) doi:10.1115/1.3605077 History: Received October 05, 1967; Online November 03, 2011


The principles of calculus of variations are used to obtain necessary conditions for optimal control of dynamical systems that involve nonconstant time lags. Consideration is given to systems that can be represented mathematically by a finite set of ordinary nonlinear differential-difference equations with one or more time-dependent argument lags. Application of the general results to classes of linear systems with finite-time quadratic performance criteria is considered in detail. Optimal feedback control laws are given. Discussion of a proposed method for obtaining computational solutions for nonlinear systems with variable delays is included in the paper.

Copyright © 1968 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In